Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Nov 19, 2009, 1:24 PM CST for Clay County, Richland County, Illinois. It took effect at Nov 19, 2009, 2:58 PM CST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2009, 1:24 PM CST (19:24 UTC)
- In effect from
- Nov 19, 2009, 2:58 PM CST
- Expired
- Nov 21, 2009, 11:34 AM CST
- In force
- 45 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 16.99 ft at Nov 20, 2009, 5:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 191924
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CST THU NOV 19 2009
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
ILC025-159-200924-
/O.NEW.KILX.FL.W.0075.091119T2058Z-091120T2300Z/
/CLAI2.1.ER.091119T2058Z.091120T0600Z.091120T1700Z.NO/
124 PM CST THU NOV 19 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 PM THURSDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 16.7 FEET BY EARLY TOMORROW MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
LITTLE WABASH RIVER
CLAY CITY 16 15.8 THU 1 PM 16.6 13.7
$$4 follow-up statements
000
WGUS83 KILX 200128
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
728 PM CST THU NOV 19 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC025-159-201528-
/O.CON.KILX.FL.W.0075.000000T0000Z-091120T2300Z/
/CLAI2.1.ER.091119T2045Z.091120T0600Z.091120T1700Z.NO/
728 PM CST THU NOV 19 2009
THE FLOOD WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 500 PM THURSDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY
EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
TOMORROW MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME FRI SAT SUN
LITTLE WABASH RIVER
CLAY CITY 16 16.2 THU 5 PM 16.5 13.6 10.7
$$000
WGUS83 KILX 201514
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
913 AM CST FRI NOV 20 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC025-159-210300-
/O.EXT.KILX.FL.W.0075.000000T0000Z-091121T0300Z/
/CLAI2.1.ER.091119T2045Z.091120T1330Z.091120T2100Z.NO/
913 AM CST FRI NOV 20 2009
THE FLOOD WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 AM FRIDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
LITTLE WABASH RIVER
CLAY CITY 16 16.8 FRI 7 AM 13.7 10.9 8.6
$$
BARNES000
WGUS83 KILX 210104
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
704 PM CST FRI NOV 20 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC025-159-211504-
/O.EXT.KILX.FL.W.0075.000000T0000Z-091121T1900Z/
/CLAI2.1.ER.091119T2045Z.091120T2300Z.091121T1300Z.NO/
704 PM CST FRI NOV 20 2009
THE FLOOD WARNING CONTINUES FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 600 PM FRIDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE
GAGE LOCATION FLOODS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
LITTLE WABASH RIVER
CLAY CITY 16 17.0 FRI 6 PM 16.6 13.8 10.3
$$
AUTEN000
WGUS83 KILX 211735
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1134 AM CST SAT NOV 21 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND
COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC025-159-211804-
/O.CAN.KILX.FL.W.0075.000000T0000Z-091121T1900Z/
/CLAI2.1.ER.091119T2045Z.091120T2300Z.091121T1525Z.NO/
1134 AM CST SAT NOV 21 2009
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT 1100 AM SATURDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 925 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.4 FEET BY TOMORROW
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
LITTLE WABASH RIVER
CLAY CITY 16 15.8 SAT 11 AM 13.4 10.7 8.9
$$
BARNESWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 19, 11:38 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 19, 11:38 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1138 AM CST THU NOV 19 2009 .DISCUSSION... ISSUED 1019 AM CST THU NOV 19 2009 CENTER OF PERSISTENT UPPER LOW IS NOW LOCATED OVER NORTHERN ILLINOIS...WITH SIGNIFICANT SHORT-WAVE NOTED ON WATER VAPOR IMAGERY ROTATING AROUND THE LOW ACROSS EASTERN IOWA/WESTERN ILLINOIS. AHEAD OF THIS WAVE...LIGHT SHOWERS ARE OCCURRING ACROSS MUCH OF THE KILX CWA. THINK THE SHOWERS WILL CONTINUE INTO THE EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING AND COMING TO AN END AS THE WAVE PASSES EAST OF THE AREA. CURRENT FORECAST HANDLES THE GENERAL TREND QUITE WELL...SO WILL MAKE NO CHANGES AT THIS TIME. WILL SEND A ZONE UPDATE CLOSER TO MIDDAY IN ORDER TO REMOVE MORNING WORDING AND TWEAK AFTERNOON POPS. && .AVIATION... ISSUED 1138 AM CST THU NOV 19 2009 LOW CLOUDS WILL CONTINUE TO BLANKET CENTRAL ILLINOIS THROUGH THIS AFTERNOON...ALTHOUGH SOME IMPROVEMENT IN CEILINGS WILL BE NOTED FROM WEST TO EAST ACROSS THE AREA. DRY AIR IS CURRENTLY BEING DRAWN INTO THE CIRCULATION AROUND A DEEP UPPER-LEVEL LOW OVER NORTHERN ILLINOIS...RESULTING IN A FEW BREAKS IN THE OVERCAST ACROSS PARTS OF IOWA INTO WESTERN ILLINOIS. WILL MAINTAIN LOWEST CEILINGS AOB 1000FT AT BOTH KBMI AND KCMI THROUGH 21Z...WITH CEILINGS RISING TO AROUND 3500FT AT THE OTHER TERMINALS. MODELS ARE INDICATING A CLEARING TREND DEVELOPING BY THIS EVENING...BUT GIVEN SPEED OF SLOWLY EJECTING UPPER LOW...THINK THIS MAY BE TOO FAST. WILL THEREFORE MAINTAIN CEILINGS INTO THE OVERNIGHT HOURS...BEFORE FINALLY SCATTERING CLOUDS OUT TOWARD DAWN. WITH PARTIAL CLEARING AND LIGHT WINDS...EXPECT FOG TO DEVELOP BETWEEN 09Z AND 14Z. HAVE INCLUDED VISBYS DOWN TO AROUND 3SM...BUT THESE MAY NEED TO BE LOWERED IF SKIES CLEAR EARLIER THAN ANTICIPATED. BARNES && .PREV DISCUSSION... ISSUED 246 AM CST THU NOV 19 2009 LATEST IR SATELLITE AND W/V IMAGERY INDICATED OCCLUDED LOW PRESSURE SYSTEM SWIRLING JUST WEST OF GBG. DRIZZLE AND LIGHT SHOWERS CONTINUED TO AFFECT MUCH OF CENTRAL IL EARLY THIS MORNING. MAIN FORECAST ISSUE IS RAIN TRENDS TODAY WITH THE UPPER LOW FINALLY LIFTING NE...AND POTENTIAL CLEARING AND FOG TONIGHT. SHORT TERM...TODAY THROUGH SATURDAY EXPECT SHOWERS TO AFFECT MUCH OF THE CWA THROUGH THE MORNING HOURS. UPPER LOW FINALLY GETS A KICK TO THE EAST DURING THE AFTERNOON...SO SHOWERS SHOULD TAPER OFF FROM THE WEST BY 18Z...AND ONLY AFFECT THE NE CWA BY MID AFTERNOON. WITH DEEPLY OCCLUDED SYSTEM LIGHT QPF UNDER A TENTH OF AN INCH IS EXPECTED. AS FOR TEMPS...PERSISTENCE FROM THE PAST COUPLE DAYS LOOKS GOOD...WITH HIGHS IN THE MID/UPPER 40S. ATTENTION THEN TURNS TO POTENTIAL CLEARING SKIES FROM THE SW...ESPECIALLY AFTER 06Z FRI. THIS WILL LIKELY BE A SLOW PROCESS WITH LIGHT WINDS/MEAGER DRY ADVECTION AND SUBSIDENCE INVERSION UNDER HIGH BUILDING IN FROM THE SOUTH. HOWEVER...IN AREAS THAT CAN CLEAR OUT BY 12Z...MAY SEE SOME DENSE FOG TO FORM GIVEN WET SOIL AND LIGHT WINDS. ANY CLEARING WILL ALSO LEAD TO COOLER MIN TEMPS IN THE LOW/MID 30S...AND HAVE TRENDED LOWS SLIGHTLY BELOW GUIDANCE IN THE WEST. FRIDAY LOOKS TO BE ONE OF THE BRIGHTER DAYS IN A WHILE WITH THE UPPER LOW PUSHING EAST OF THE GREAT LAKES AND HIGH PRESSURE STRETCHING FROM THE OHIO VALLEY BACK INTO IL. A WEAK SHORTWAVE DROPS IN FROM THE NW LATE FRIDAY INTO SATURDAY MORNING...HOWEVER MOISTURE IS LACKING TO PRODUCE ANY RAINFALL. WITH SOME SUN...HIGHS COULD REACH A FEW DEGREES ABOVE NORMAL. LONG TERM...SUNDAY THROUGH WEDNESDAY INITIALLY SW FLOW ALOFT EARLY DURING THIS PERIOD PROGGED TO TURN NW BRINGING MORE UNSETTLED WEATHER AND BELOW NORMAL TEMPS. TROUGHING ACROSS THE PLAINS WILL BRING SOME WARM ADVECTION CLOUDS AND SHOWERS TO THE MIDWEST SUNDAY AND SUNDAY NIGHT...BUT EXPECT THE BULK OF THE SHOWERS TO STAY WEST OF THE MISSISSIPPI RIVER. BY LATER MONDAY AND ESPECIALLY TUESDAY A MORE SIGNIFICANT SHORTWAVE DROPS IN FROM THE NW. SOME SHOWERS POSSIBLE WITH THIS FEATURE MONDAY NIGHT INTO TUE...ALONG WITH A SHOT OF COOLER AIR. QUICKLY ON THE HEELS OF THIS SYSTEM ANOTHER SHORTWAVE HELPS CARVE OUT A DEEPER TROUGH ACROSS THE AREA FOR MID- WEEK. APPEARS TO BE A MORE SIGNIFICANT CHUNK OF COLD AIR BEHIND THIS SYSTEM...FOR WELL BELOW NORMAL TEMPS MID/LATE WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 19, 11:48 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1148 AM CST THU NOV 19 2009 ILZ036-040-041-043-044-047>053-201200- CASS-CHRISTIAN-DE WITT-FULTON-MACON-MASON-MENARD-MORGAN-PIATT- SANGAMON-SCHUYLER-SCOTT- 1148 AM CST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND THE SANGAMON RIVER NEAR CHANDLERVILLE...RIVERTON...AND NEAR MONTICELLO...ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. PLEASE MONITOR THE LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ027>031-037-038-045-046-054>057-061>063-066>068-071>073-201200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-KNOX-LAWRENCE-MARSHALL-MCLEAN-MOULTRIE-PEORIA- RICHLAND-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 1148 AM CST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ042-201200- LOGAN- 1148 AM CST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING PROBLEMS CONTINUE ACROSS SOUTHERN LOGAN COUNTY... PARTICULARLY NEAR LAKE FORK. A FEW RURAL AND LOW-LYING ROADS STILL HAVE WATER RUNNING ACROSS THEM. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION...AND NEVER CROSS A WATER COVERED ROADWAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:21 PM CST | River Flood Warning | ILX | Sangamon | 39 hr |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.